Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took i pill after sex. Noticed spotting. Have severe headache and chest heaviness. What to do?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi, my periods started on 6th of last month. After that on 9th I had sex and due to the failure of protection I took ipill within 2 hours. Though the ejaculation was not inside but still to be on safe side, I decide to take that tablet. After that on 12th I noticed some red spots of blood which was not the usual bleeding for almost 3 days. One week after that I noticed severe headache and heaviness in my chest which I thought was because of the tablet but when I was not feeling ok and the temperature was increasing, my family members took me to the physician and I was diagnosed with dengue. I was admitted in the hospital for a week and then discharged. My normal periods were to come on 30th of September but they haven't arrived yet. I have done 4 hcg tests after the interval of every week but they all came negative. Are there any chances of getting pregnant? And is this delay in my periods normal after taking that pill? because its been one week and it haven't started yet. What should I do?
Posted Tue, 29 Oct 2013 in Birth Control
Answered by Dr. S Patra 1 hour later
Brief Answer:

Detailed Answer:

Thanks for writing to us.

First of all, unprotected sex without proper ejaculation just 3 days after period started is very much safe and there is no chance of pregnancy if your previous cycle was regular.

Second thing, you took I-pill within 2 hrs of sex and it gives you more than 95% extra protection against unwanted pregnancy. After that, you got bleeding on 12th of last month due to withdrawal effect of the pill. It is quite common and normal phenomena.

However, your period will be delayed for 1 to 2 weeks from due date due to hormonal imbalance and associate mental stress. Most women present with this type of late period.

In this scenario, she has two options. These are:

1) You can wait another one week to get your period naturally. Here, you must take balanced diet, drink more fluid/ water, avoid mental stress, keep bowel habit regular and take sound sleep. This will help to hasten your period.

2) You can take progesterone pill (like norethisterone) to induce period as your due date is already one week past and you got negative pregnancy test. Kindly, consult with your local doctor for proper prescription.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and practice safe sex in future.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Follow-up: Took i pill after sex. Noticed spotting. Have severe headache and chest heaviness. What to do? 16 hours later
what to do next if periods didn't come after 2 weeks also? are there any chances of missing the periods this time?
Answered by Dr. S Patra 28 minutes later
Brief Answer:

Detailed Answer:

Thanks for follow up query.

1) I have already mentioned in the 2nd option that you have to induce period by progesterone pill (like norethisterone) if you don't get your period after 1 week waiting.

2) It is quite difficult to predict whether you miss your period or not. However, most women get their period within 2 weeks of due date. Just follow my previous advice to get early period.

You can take food stuff like broccoli, fennel seeds, salmon fish (rich in vitamin D & calcium), green vegetables (like spinach, brinjal etc), fish or fish oil (rich in omega-3 fatty acid), almonds, sesame seeds, yoghurt dairy product, soy milk, boiled egg, red or black grapes, tofu or paneer etc. These are quite helpful to get early period.

Hope, I have guided you properly. If you don't have any query, you can close the discussion.

All the best. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Took i pill after sex. Noticed spotting. Have severe headache and chest heaviness. What to do? 25 hours later
I am getting mild fever also like 98.7-99.8. Is this because of the delay of periods or the effect of the medicine?
Answered by Dr. S Patra 37 minutes later
Brief Answer:

Detailed Answer:

Thanks for query.

Delayed period or pill effect is usually not associated with low grade fever. It may be due to infection like urinary (asymptomatic), pelvic or respiratory tract.

You have recently recovered from Dengue fever. So, malarial parasite and dengue are also to be ruled out in relapse or resistant case.

Kindly, consult with your physician regarding this and get tested properly to rule out the exact cause. Till then, you must take Paracetamol medication and use cold sponging.

Hope, it helps for you. For future query, you can directly ask anytime by viewing my profile.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor